CONMED CORPORATION 3.5MM POPLOK SUTURE ANCHOR; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Back to Search Results |
| Catalog Number |
CKP-3500 |
| Medical Device Problem Code |
Material Fragmentation (1261)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
06/05/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The complaint is confirmed.A visual examination of returned used device, item ckp-3500, found outer implant body damage and still attached to the bent driver shaft assembly.The inner body was pushed into the outer body.The poplok safety lever was not locked in and the release knob was found entirely pushed in.Examination was performed per design print.This is a technique dependent device and the most likely cause of this issue is user related.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution were found to have met all specifications prior to shipment and found no abnormalities that would contribute to this issue.A two-year lot history review shows this is the only complaint for this lot number and failure mode.A two-year review of complaint history revealed there has been a total of 42 complaints, regarding 46 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).This bio composite suture anchor is intended to reattach/fixate soft tissue to bone in orthopedic procedures.The instructions for use (ifu) provides the user with information regarding proper care and use of this device.Mitigation of potential anchor breakage is outlined for the user in the instructions for use.Per the ifu, the user is also advised: to ensure proper selection of bone punch/tap is used for the specific anchor size.The anchor should be properly seated on the disposable driver and laterally loading should be avoided during insertion.Maintain proper alignment during insertion of the anchor and disengagement of the driver.Proper orientation and alignment of instruments is important during implantation of the poplok knotless suture anchor to minimize possible breakage of the anchor.Breakage of the poplok knotless suture anchor is possible if the bone punch is not inserted to the proper depth, the poplok knotless suture anchor is not properly aligned with the pilot hole, or the poplok knotless suture anchor inserter is used for prying.This product will continue to be monitored via returns and complaint system.
Event or Problem Description
The customer reported an issue with the 3.5mm poplok suture anchor, item # ckp-3500, lot # 1007901 that occurred on (b)(6) 2019 during an arthroscopic shoulder rotator cuff repair involving a (b)(6) year old male.It was reported that during the rotator cuff repair, after making pilot hole using 3.5mm poplok punch and placing the anchor until the distal depth mark, the surgeon passed sutures through the poplok anchor using suture loading tab and inserted the anchor head into the pilot hole.When pushing a trigger, the anchor was not detached from a driver.The surgeon used excessive force to detach the anchor, and then the wings were broken.The broken pieces were completely removed using a grasper, and they were disposed of at the hospital.It is indicated that there was no impact or injury to the patient and the procedure was successfully completed using another ckp-3500 poplok with a reported 15- minute delay.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.